Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 159, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 21, 2015, 10:10 PM CST for Baldwin County, Mobile County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2015, 10:10 PM CST (04:10 UTC)
- Expired
- Dec 21, 2015, 11:00 PM CST
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
882
WUUS54 KMOB 220410
SVRMOB
ALC003-097-220500-
/O.NEW.KMOB.SV.W.0159.151222T0410Z-151222T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1010 PM CST MON DEC 21 2015
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BALDWIN COUNTY IN SOUTHWESTERN ALABAMA...
SOUTHWESTERN MOBILE COUNTY IN SOUTHWESTERN ALABAMA...
* UNTIL 1100 PM CST
* AT 1010 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER BAYOU LA
BATRE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOBILE...DAPHNE...FAIRHOPE...FOLEY...ROBERTSDALE...BAYOU LA
BATRE...LOXLEY...POINT CLEAR...THEODORE...EASTERN GRAND BAY...
MAGNOLIA SPRINGS AND SILVERHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3033 8826 3037 8822 3039 8830 3050 8833
3057 8810 3053 8808 3048 8794 3058 8791
3057 8808 3067 8776 3035 8767 3034 8782
3042 8783 3038 8784 3041 8791 3032 8814
TIME...MOT...LOC 0410Z 254DEG 30KT 3043 8824
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
487
WWUS54 KMOB 220430
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1030 PM CST MON DEC 21 2015
ALC097-220438-
/O.CAN.KMOB.SV.W.0159.000000T0000Z-151222T0500Z/
MOBILE AL-
1030 PM CST MON DEC 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOBILE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3048 8794 3058 8791 3067 8776 3035 8767
3034 8782 3042 8783 3038 8784 3041 8791
TIME...MOT...LOC 0428Z 254DEG 36KT 3048 8803
$$
ALC003-220500-
/O.CON.KMOB.SV.W.0159.000000T0000Z-151222T0500Z/
BALDWIN AL-
1030 PM CST MON DEC 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHWESTERN BALDWIN COUNTY...
AT 1028 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDDLE BAY
LIGHT...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAIRHOPE...FOLEY...ROBERTSDALE...LOXLEY...POINT CLEAR...MAGNOLIA
SPRINGS...SILVERHILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3048 8794 3058 8791 3067 8776 3035 8767
3034 8782 3042 8783 3038 8784 3041 8791
TIME...MOT...LOC 0428Z 254DEG 36KT 3048 8803
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 9:42 PM CST, 28 minutes earlier.
Area forecast discussion, Dec 21, 9:42 PM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 942 PM CST MON DEC 21 2015 .DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW. && .UPDATE...AREA RADARS DETECTING WIDESPREAD LIGHT TO MODERATE RAIN SHOWERS MOVING EASTWARD ACROSS THE FORECAST AREA. LIGHTNING HAS BEEN MINIMAL SO FAR THIS EVENING...BUT THERE ARE A COUPLE OF CLUSTERS OF THUNDERSTORMS WITH PERIODS OF HEAVY RAINFALL MOVING OVER SOUTHERN LOUISIANA AND JUST OFF THE SOUTHEAST MISSISSIPPI COAST. ANY THUNDERSTORM ACTIVITY AND POTENTIAL FOR BOWING SEGMENTS SHOULD REMAINED CONFINED TO OUR COASTAL ZONES THROUGH THE REMAINDER OF THE NIGHT. A FEW MAY EXHIBIT BROAD ROTATION INLAND AREAS...BUT THE RAIN- COOLED ENVIRONMENT HAS THUS FAR PREVENTED ANY STORMS FROM DEVELOPING DEEP CONVECTION. THEREFORE THE BEST CHANCE WILL BE ALONG THE COASTAL SECTIONS...WITH BRIEF STRONG WIND GUSTS POSSIBLE FROM THE STRONGER STORMS. NO UPDATES NEEDED AT THIS TIME AS THE WEATHER FORECAST ELEMENTS ARE ON TRACK. /22 && .PREV DISCUSSION... /ISSUED 610 PM CST MON DEC 21 2015/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION... 00Z ISSUANCE...CEILINGS WILL CONTINUE TO DETERIORATE THROUGH THE OVERNIGHT HOURS...WITH WIDESPREAD LIFR CEILINGS DEVELOPING ALONG COASTAL AREAS BY SUNRISE AS A WARM FRONT MOVES NORTH ALONG THE THE COAST. RAIN BECOMES WIDESPREAD TONIGHT AND WILL BE ACCOMPANIED BY IFR/LIFR CEILINGS AND IFR/MVFR VISIBILITIES. ISOLATED THUNDER POSSIBLE ALONG THE COAST AS WELL...ESPECIALLY THROUGH THE EVENING HOURS. POTENTIAL FOR LIFR VISIBILITIES IN FOG BY DAYBREAK AS THE HEAVY RAIN MOVES EAST OF THE AREA. A LULL IN RAIN CHANCES LIKELY TUE MORNING...WITH COVERAGE INCREASING TUESDAY AFTERNOON...WITH ISOLATED THUNDER AGAIN POSSIBLE LATE IN THE AFTERNOON. /22 PREV DISCUSSION... /ISSUED 403 PM CST MON DEC 21 2015/ NEAR TERM /NOW THROUGH TUESDAY/...SHORTWAVE CURRENTLY OVER NORTH TX/SOUTHERN OK WILL MOVE EAST INTO THE MIDSOUTH TONIGHT. DEEP LAYER WIND FIELDS WILL STRENGTHEN AHEAD OF THE SYSTEM...ENHANCING ISENTROPIC LIFT ACROSS THE REGION AS A WARM FRONT SLOWLY MOVES NORTH TO THE COAST. RAIN WILL BECOME WIDESPREAD ACROSS THE REGION TONIGHT...ESPECIALLY ACROSS THE SOUTHERN ZONES WHICH WILL BE ALONG AND JUST NORTH OF THE FRONTAL ZONE. PRECIPITABLE WATER VALUES OF 1.7- 1.9 INCHES WILL ALSO SPREAD INTO THE AREA. THE COMBINATION OF THE ANOMALOUSLY HIGH MOISTURE ALONG WITH ENHANCED FORCING (35-40 KT LOW LEVEL JET NEAR THE FRONTAL ZONE)...WILL RESULT IN WIDESPREAD RAIN TOTALS OF 1 TO 2 INCHES ACROSS THE AREA...WITH 2 TO 3 INCHES ALONG THE COASTAL ZONES. LOCALLY HIGHER TOTALS ARE POSSIBLE AND THIS COULD RESULT IN ISOLATED INSTANCES OF FLASH FLOODING...ESPECIALLY IF THE HIGHER TOTALS FALL OVER ONE OF THE URBAN AREAS ALONG OR SOUTH OF THE I-10 CORRIDOR. IN ADDITION...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ALONG COASTAL AL/NW FL LATE THIS EVENING INTO EARLY WED MORNING. A CONSENSUS OF THE GUIDANCE SHOWS MLCAPES OF 250-500 J/KG SPREADING ACROSS THE COAST AS THE WARM FRONT ADVANCES INLAND. THIS INSTABILITY COMBINED WITH 0-1KM SRH OF 200-300 MS/S2 RESULTS IN THE POTENTIAL FOR AN ISOLATED SEVERE STORM. BOTH LOCALIZED DAMAGING WIND GUSTS AND EVEN A BRIEF TORNADO ARE POSSIBLE. THE AXIS OF BEST LIFT/STRONGEST LOW LEVEL JET SHIFT EAST OF THE AREA BY 3-4AM...BRINGING AN END TO THE SEVERE THREAT. 34/JFB SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...A POWERFUL SHORTWAVE MOVES THROUGH THE BASE OF A LONGWAVE TROF OVER THE PLAINS TUESDAY NIGHT...THEN EJECTS OFF TO THE GREAT LAKES REGION THROUGH WEDNESDAY NIGHT. AS THIS OCCURS...THE UPPER TROF TAKES ON SOMEWHAT OF A NEGATIVE TILT OVER THE INTERIOR SOUTHEAST STATES ON WEDNESDAY. THE UPPER TROF PATTERN OVER THE CENTRAL STATES BROADENS ON THURSDAY IN THE WAKE OF THE SHORTWAVE SYSTEM EXITING WELL OFF TO THE NORTH...WITH UPPER RIDGING BEGINNING TO BUILD SOMEWHAT OVER THE SOUTHEAST STATES AS ANOTHER POWERFUL SYSTEM BEGINS TO DIG INTO THE WESTERN STATES. A COMPLEX SERIES OF STRONG SOUTHERN STREAM SHORTWAVES CONTINUE TO MOVE ACROSS THE AREA TUESDAY NIGHT WITH A MODERATE SERIES OF SHORTWAVES CONTINUING OVER THE AREA ON WEDNESDAY BEFORE WEAKENING AND SHIFTING EAST OF THE AREA WEDNESDAY NIGHT. EXAMINING COARSER DATA SUCH AS 850-300 MB QVECTORS SEEMS HELPFUL TO SORT OUT THE STRONGER DEEP LAYER FORCING SIGNAL THROUGH WEDNESDAY. A BLEND OF THE GFS/ECMWF SHOWS QVECTOR CONVERGENCE DEVELOPING OVER THE WESTERN PORTION OF THE AREA TUESDAY EVENING WHICH SHIFTS EASTWARD ACROSS THE AREA THROUGH TUESDAY NIGHT. USING THE SAME BLEND...STRONGER AND MORE WELL DEFINED QVECTOR CONVERGENCE THEN REFORMS OVER THE WESTERN PORTION OF THE AREA WEDNESDAY MORNING AND AGAIN SHIFTS EASTWARD ACROSS THE AREA THROUGH THE AFTERNOON/EVENING. A WEAK WARM FRONTAL BOUNDARY MAY BE PRESENT NEAR THE COAST AT THE BEGINNING OF THE PERIOD...AND THERE ARE SOME INDICATIONS THAT A SECOND SURFACE TROF OR WEAK BOUNDARY MAY ALSO BE PRESENT OVER THE NORTHERN GULF. THESE FEATURES SLOWLY MOVE NORTHWARD INTO/ACROSS THE FORECAST AREA LATE TUESDAY NIGHT INTO WEDNESDAY. THIS IS ACCOMPANIED BY SURFACE DEWPOINTS INCREASING FROM THE LOWER/MID 60S TO THE UPPER 60S/AROUND 70 ON WEDNESDAY. SURFACE BASED CAPES WILL INCREASE TO NEAR 1000 J/KG NEAR THE COAST LATE TUESDAY NIGHT...WITH VALUES OF 400-750 FURTHER INLAND. CAPE VALUES INCREASE FURTHER TO AROUND 1500 J/KG BY MIDDAY WEDNESDAY AND CONTINUING THROUGH WEDNESDAY AFTERNOON BEFORE TAPERING OFF WEDNESDAY NIGHT. THE 850 MB JET INCREASES TO 35-45 KNOTS TUESDAY NIGHT THEN FURTHER TO 40-55 KNOTS ON WEDNESDAY. THIS YIELDS 0-1 KM HELICITIES OF 150-200 M2/S2 TUESDAY NIGHT THEN 200-250 M2/S2 ON WEDNESDAY. TIMING THE DEEP LAYER FORCING IS DIFFICULT GIVEN THIS RESULTS FROM DIFFICULT TO FORECAST SOUTHERN STREAM SHORTWAVES. USING THE ABOVE GENERALIZED DEEP LAYER FORCING FROM THE GFS/ECMWF QVECTOR BLEND...DEEP LAYER LIFT IS EXPECTED TO BE SHIFTING EASTWARD ACROSS THE AREA TUESDAY NIGHT IN AN ENVIRONMENT OF INCREASING INSTABILITY AND SHEAR...AM EXPECTING SOME STRONG TO POSSIBLY SEVERE STORMS TO DEVELOP PRIMARILY OVER EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THIS IS FOLLOWED BY A BETTER CHANCE FOR SEVERE STORM DEVELOPMENT MAINLY OVER THE WESTERN PORTION OF THE AREA WEDNESDAY MORNING WHICH WORKS EASTWARD THROUGH THE AFTERNOON...WITH A RISK FOR SEVERE STORMS CONTINUING INTO WEDNESDAY EVENING GENERALLY EAST OF I-65. CATEGORICAL POPS FOLLOW THROUGH WEDNESDAY...THEN FOR WEDNESDAY NIGHT WILL HAVE LIKELY POPS OVER THE WESTERN PORTION AND CATEGORICAL POPS OVER THE EASTERN PORTION. LIKELY POPS CONTINUE FOR THURSDAY AS A SERIES OF MODEST SHORTWAVES CONTINUE TO MOVE ACROSS THE REGION...THEN CHANCE POPS FOLLOW FOR THURSDAY NIGHT. ALTHOUGH FORCING IS WEAKER ON THURSDAY AND SHEAR IS WEAKER...SURFACE BASED CAPES WILL AGAIN INCREASE TO AROUND 1500 J/KG WHICH MAY ALLOW FOR SOME STRONG STORMS TO DEVELOP. THERE IS A POTENTIAL FOR PRIMARILY NUISANCE FLOODING THROUGH WEDNESDAY NIGHT...AND ISOLATED FLASH FLOODING IS POSSIBLE MAINLY OVER THE SOUTHERN PORTION OF THE AREA DURING THIS TIMEFRAME. A SURFACE LOW WELL TO THE NORTH BRINGS A TRAILING COLD FRONT ACROSS THE SOUTHERN PLAINS TO THE LOWER MISSISSIPPI RIVER VALLEY ON WEDNESDAY...BUT THIS FEATURE NOW LOOKS TO STALL AND DISSIPATE LEAVING THE FORECAST AREA IN A CONTINUING MOIST SOUTHERLY FLOW PATTERN THROUGH THURSDAY NIGHT. WITH SURFACE DEWPOINTS INCREASING TO AROUND 70 ON WEDNESDAY AND POSSIBLY INTO THE LOWER 70S ON THURSDAY IN A LIGHT SOUTHERLY FLOW...THIS AIRMASS MOVING OVER COOL BAY WATERS IN THE UPPER 50S IS EXPECTED TO RESULT IN NOCTURNAL FOG DEVELOPMENT ESPECIALLY NEAR THE COAST. HAVE INCLUDED PATCHY FOG NEAR THE COAST LATE TUESDAY NIGHT...THEN AREAS OF FOG NEAR SHORE LATE WEDNESDAY NIGHT AND THURSDAY NIGHT. LOWS TUESDAY NIGHT WILL BE IN THE LOW TO MID 60S WITH LOWS WEDNESDAY NIGHT AND THURSDAY NIGHT IN THE MID TO UPPER 60S...EVEN LOWER 70S POSSIBLY NEAR THE COAST WEDNESDAY NIGHT. THESE VALUES ARE 25 TO 30 DEGREES ABOVE SEASONABLE VALUES. HIGHS ON WEDNESDAY WILL BE MOSTLY IN THE MID 70S WITH MID TO UPPER 70S FOR CHRISTMAS EVE...WITH SOME SPOTS POSSIBLY HITTING 80. THE RECORD HIGHS FOR CHRISTMAS EVE AT MOBILE AND PENSACOLA ARE 78...AND THESE MAY BE BROKEN. /29 LONG TERM /FRIDAY THROUGH MONDAY/...UPPER RIDGING CONTINUES TO BUILD OVER THE EASTERN STATES THROUGH SATURDAY WHILE THE POWERFUL SYSTEM DIGGING INTO THE WESTERN STATES EVOLVES INTO A DEEP CUT OFF LOW OVER THE SOUTHWEST STATES. THE DEEP UPPER LOW ADVANCES EASTWARD ACROSS THE SOUTH CENTRAL STATES THROUGH MONDAY WITH AN ASSOCIATED SURFACE LOW BRINGING A COLD FRONT THROUGH THE FORECAST AREA ON MONDAY NIGHT. CHANCE POPS FOR MOST OF THE AREA ON FRIDAY ARE FOLLOWED BY SLIGHT CHANCE POPS FOR SATURDAY...THEN POPS INCREASE TO GOOD CHANCE BY MONDAY AHEAD OF THE APPROACHING FRONT. HIGHS ON CHRISTMAS AND SATURDAY WILL BE MOSTLY IN THE MID TO UPPER 70S...WITH AROUND 80 POSSIBLY IN SOME SPOTS. THE RECORD HIGHS FOR CHRISTMAS AT MOBILE AND PENSACOLA ARE 77 AND 78 RESPECTIVELY...AND THESE MAY BE BROKEN JUST LIKE CHRISTMAS EVE. THE POTENTIAL RECORD BREAKING TEMPERATURES CONTINUE FOR SATURDAY WITH MOBILE AND PENSACOLA CURRENT RECORDS OF 78. HIGHS FOR SUNDAY AND MONDAY TREND SOMEWHAT LOWER BUT STILL REMAIN WELL ABOVE SEASONABLE VALUES. OVERNIGHT LOWS WILL BE MOSTLY IN THE MID 60S THROUGH SATURDAY NIGHT...THEN TRENDING COOLER BY MONDAY NIGHT WITH LOWS IN THE LOWER 50S TO LOWER 60S. /29 MARINE...AN ONSHORE FLOW WILL PREVAIL THROUGH THE REST OF THE WEEK AS HIGH PRESSURE SHIFTS EAST INTO THE WESTERN ATLANTIC AND A COLD FRONT APPROACHES BUT STALLS NORTH OF THE AREA MIDWEEK. SMALL CRAFT ADVISORIES MAY BE NEEDED WEDNESDAY OVER THE GULF WATERS AS A MODERATE TO STRONG SOUTHERLY WIND FLOW DEVELOPS AND SEAS BUILD. AREAS OF DENSE FOG WILL BECOME INCREASINGLY LIKELY MID TO LATE WEEK...PARTICULARLY IN AREA BAYS DURING THE EVENING AND OVERNIGHT HOURS...AS VERY WARM AND MOIST AIR MOVES OVER THE COOLER BAY WATERS. PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE COASTAL WATERS TONIGHT THROUGH AT LEAST WEDNESDAY NIGHT. THE FIRST ROUND WILL MOVE THROUGH TONIGHT...WITH STRONG GUSTY WINDS POSSIBLE IN A FEW OF THE STORMS. ADDITIONAL ROUNDS WILL MOVE THROUGH ON TUE/WED...AGAIN CAPABLE OF PRODUCING STRONG WIND GUSTS. 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Dec 21, 2:38 PM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 238 PM CST MON DEC 21 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-222045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 238 PM CST MON DEC 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED SEVERE STORM IS POSSIBLE LATE THIS EVENING THROUGH EARLY TUESDAY MORNING ACROSS COASTAL ALABAMA AND NORTHWEST FLORIDA... ROUGHLY FROM 9 PM TO 4 AM. LOCALIZED DAMAGING WIND GUSTS AND A BRIEF TORNADO ARE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL OCCUR TONIGHT...ESPECIALLY ALONG COASTAL ALABAMA AND NORTHWEST FLORIDA. ISOLATED INSTANCES OF FLASH FLOODING ARE POSSIBLE ALONG WITH LOCALIZED MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR SEVERE WEATHER IS INCREASING ACROSS THE REGION EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING...ESPECIALLY ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL THREATS. MORE DETAILS ON THE TIMING AND THREAT AREAS WILL BE PROVIDED AS THE EVENT DRAWS CLOSER IN TIME. PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH WEDNESDAY NIGHT. STORM TOTAL RAINFALL OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. ISOLATED INSTANCES OF FLASH FLOODING ARE POSSIBLE ACROSS COASTAL ALABAMA AND NORTHWEST FLORIDA...WITH LOCALIZED FLOODING OF URBAN AND POOR DRAINAGE AREAS LIKELY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY ON WEDNESDAY. GMZ630>635-650-655-670-675-222045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 238 PM CST MON DEC 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG STORMS WITH GUSTY WINDS MAY IMPACT THE NEAR SHORE COASTAL WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE COASTAL WATERS THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS COULD BE STRONG. AREAS OF FOG...DENSE AT TIMES...WILL BE POSSIBLE MAINLY OVER BAYS AND INLAND WATERWAYS AND ALONG THE IMMEDIATE COAST WEDNESDAY NIGHT THROUGH SUNDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY DEVELOP OVER THE OFFSHORE WATERS OF ALABAMA AND NORTHWEST FLORIDA WEDNESDAY AND WEDNESDAY NIGHT.
In the hours before
Special weather statement, Dec 21, 9:49 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
949 PM CST MON DEC 21 2015
ALZ261-263-265-220445-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
949 PM CST MON DEC 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...INLAND MOBILE...CENTRAL MOBILE AND COASTAL MOBILE IN
SOUTHWEST ALABAMA UNTIL 1045 PM CST...
AT 949 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR WADE TO HELENA TO NEAR PASCAGOULA...AND
MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... PRICHARD... SARALAND...
SATSUMA... CHICKASAW... BAYOU LA BATRE...
CREOLA... DAUPHIN ISLAND... GRAND BAY...
MIDTOWN MOBILE... TILLMANS CORNER... THEODORE...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3032 8818 3036 8819 3037 8824 3032 8826
3038 8824 3039 8829 3037 8831 3041 8835
3039 8840 3079 8841 3099 8796 3072 8804
3075 8804 3074 8805 3035 8812 3032 8816
3026 8813 3025 8808 3023 8830
TIME...MOT...LOC 0349Z 239DEG 35KT 3067 8855 3048 8848 3032 8849The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 9:49 PM CST | Special Weather Statement | MOB | Mobile | 56 min |
| Dec 21, 9:52 PM CST | Special Marine Warning | MOB | 53 min | |
| Dec 21, 10:22 PM CST | Areal Flood Advisory | MOB | Mobile | 113 min |
| Dec 21, 10:59 PM CST | Special Weather Statement | MOB | Baldwin | 46 min |
| Dec 21, 11:30 PM CST | Special Marine Warning | MOB | 60 min | |
| Dec 22, 12:38 AM CST | Special Marine Warning | MOB | 67 min | |
| Dec 22, 12:58 AM CST | Special Marine Warning | MOB | 92 min | |
| Dec 22, 2:15 AM CST | Special Marine Warning | MOB | 2 hr | |
| Dec 22, 4:15 AM CST | Special Marine Warning | MOB | 90 min | |
| Dec 22, 7:37 AM CST | Dense Fog Advisory | MOB | Baldwin, Mobile | 83 min |
| Dec 22, 7:44 AM CST | Marine Dense Fog Advisory | MOB | 14 hr | |
| Dec 22, 8:44 AM CST | River Flood Warning | MOB | Escambia | 4 days |
| Dec 22, 8:44 AM CST | River Flood Warning | MOB | Escambia | 18 days |
| Dec 22, 3:28 PM CST | Special Weather Statement | MOB | Choctaw | 62 min |
| Dec 22, 5:21 PM CST | Special Marine Warning | MOB | 84 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.